Format

Send to

Choose Destination
Mil Med. 2009 Dec;174(12):1313-9.

Ventricular fibrillation associated with use of synephrine containing dietary supplement.

Author information

1
51 MDOS/SGOE, Bldg. 777, Unit 2060 APO, AP 96278-2060, Osan Air Force Base, Republic of Korea.

Abstract

As the prevalence of obesity increases in the United States, military personnel are turning to unregulated dietary supplements to aid in weight loss. Some of these supplements may cause more harm than benefit. We report the case of a 27-year-old active duty female who experienced an episode of ventricular fibrillation associated with the use of a dietary supplement containing synephrine. Recommendations for both physicians and the military regarding monitoring the use of these substances by active duty personnel are then provided.

PMID:
20055074
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center